Drug Induced Hypersensitivity and the HLA Complex
AbstractDrug-induced hypersensitivity reactions are of major concern and present a burden for national healthcare systems due to their often severe nature, high rate of hospital admissions and high mortality. They manifest with a wide range of symptoms and signs, and can be initiated by a wide range of structurally diverse chemical compounds. The pathophysiological mechanisms underlying hypersensitivity reactions are not well understood, but it is thought that they are immune mediated. MHC region on Chromosome 6 contains many genes with immune function. Classical MHC molecules are highly polymorphic cell surface glycoproteins whose function is to present peptide antigens to T cells. In addition to conferring protection from some diseases, HLA alleles are also associated with an increased risk of other diseases, including drug-induced hypersensitivity. Pharmacogenetic approach to predict the risk of drug-induced hypersensitivity has been established for several drugs. We will discuss the progress of hypersensitivity pharmacogenetics over the last few years and focus on current efforts of the international community to develop consortia which aim to standardize disease phenotypes and to identify affected individuals through international collaborations. In addition, we will discuss the clinical utility of HLA typing as predictive or diagnostic testing for drug-induced hypersensitivity. View Full-Text
Scifeed alert for new publicationsNever miss any articles matching your research from any publisher
- Get alerts for new papers matching your research
- Find out the new papers from selected authors
- Updated daily for 49'000+ journals and 6000+ publishers
- Define your Scifeed now
Alfirevic, A.; Pirmohamed, M. Drug Induced Hypersensitivity and the HLA Complex. Pharmaceuticals 2011, 4, 69-90.
Alfirevic A, Pirmohamed M. Drug Induced Hypersensitivity and the HLA Complex. Pharmaceuticals. 2011; 4(1):69-90.Chicago/Turabian Style
Alfirevic, Ana; Pirmohamed, Munir. 2011. "Drug Induced Hypersensitivity and the HLA Complex." Pharmaceuticals 4, no. 1: 69-90.